Alert archive / Ohio / Severe Thunderstorm Warnings in 2003
Severe Thunderstorm Warning 204, NWS Cleveland, OH
NWS Cleveland, OH issued this severe thunderstorm warning at Aug 4, 2003, 6:32 PM EDT for Ottawa County, Ohio. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 4, 2003, 6:32 PM EDT (22:32 UTC)
- Expired
- Aug 4, 2003, 7:30 PM EDT
- In force
- 58 min
- Issued by
- NWS Cleveland, OH
- Area
- Counties, with a storm outline in the text
County Ottawa County, OH
The radar
The Cleveland radar (KCLE), 101 km from the middle of the area, began a volume at 22:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.5 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1159 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 54 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
216 WUUS51 KCLE 042232 SVRCLE OHC123-042330- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE CLEVELAND OH 632 PM EDT MON AUG 4 2003 THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... OTTAWA COUNTY IN NORTHWEST OHIO... * UNTIL 730 PM EDT * AT 632 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES SOUTHEAST OF OAK HARBOR...OR ABOUT 8 MILES WEST OF PORT CLINTON...MOVING NORTH AT 10 MPH. * SOME LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... OAK HARBOR PORT CLINTON LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL ARE LIKELY WITH THIS STORM. TAKE COVER IN A STURDY BUILDING UNTIL THE STORM HAS PASSED. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN CLEVELAND. LAT...LON 4144 8324 4146 8298 4163 8274 4162 8314 $$
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 4, 3:35 PM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Aug 4, 3:35 PM EDT, 2 hours 57 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE CLEVELAND OH 335 PM EDT MON AUG 4 2003 AXIS OF HIGHEST INSTABILITY ACRS N CNTRL AND NE OH BEING DRIVEN SOMEWHAT BY DAYTIME HEATING AND SHUD BGN TO DECREASE BY SUNSET. FLLOD WATCH WL NOT NEED TO BE EXTENDED EXCEPT WL ISSUE FOR EASTERN COUNTIES FM CANTON TO YTOWN WHERE ACTIVITY IS GOING GOOD AND SOME TRAINING TAKING PLACE WITH LOW FLASH FLOOD GUIDANCE. VORT MAX MAKING DECENT PROGRESS ACRS S CNTRL INDIANA AND PROGGED INTO S CNTRL OH OVNGT. ACTIVITY ASSOCD WITH WAVE AND TROUGH MAY CONT WELL INTO THE NGT BUT MOST SHUD STAY S OF FCST AREA. BULK OF ACTIVITY LINED UP WITH TROUGH ALOFT WHICH SHUD SHIFT E OF FCST AREA BY TOMORROW NGT WITH LESSER CHANCES DURING THE DAY TUE NW OH. LESSER CHANCES WED BUT STILL COULD BE A FEW CELLS AROUND THEN A SOMEWHAT BETTER CHC THUR AS ANOTHER WAVE ROTATES INTO TROUGH. TEMP GUIDANCE OK AND DIURNAL RANGES SHUD INCR AS SKIES OPEN UP SOME NEXT COUPLE OF DAYS. .CLE... OH...FLOOD WATCH NE OH TIL 10 PM OHZ022-023-032-033. PA...NONE. KOSARIK
Hazardous weather outlook, Aug 4, 5:04 AM EDT, 13 hours 28 minutes before
OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-041100- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 504 AM EDT MON AUG 4 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MUCH OF NORTHERN OHIO AND A PORTION OF NORTHWESTERN PENNSYLVANIA. .DAY ONE...TODAY SCATTERED THUNDERSTORMS WILL OCCUR TODAY...AND THERE IS A SLIGHT RISK THAT SOME OF THE THUNDERSTORMS COULD BE SEVERE MAINLY DURING THE AFTERNOON AND EVENING HOURS. BRIEF HEAVY DOWNPOURS MAY ALSO OCCUR AND COULD CAUSE SOME LOCALIZED STREET AND LOWLAND FLOODING. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED TODAY OR TONIGHT.
In the hours before
Local storm report, Aug 4, 4:44 PM EDT, 1 hour 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
444 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0333 PM HUBBARD OH 1.75 INCH HAIL
08/04/03 TRUMBULL
FMKLocal storm report, Aug 4, 4:53 PM EDT, 1 hour 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
453 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0435 PM PORTAGE OH .88 INCH HAIL
08/04/03 WOOD
FMKLocal storm report, Aug 4, 5:38 PM EDT, 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND,OH
538 PM EDT MON AUG 4 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0400 PM MAGNOLIA OH FLOOD
08/04/03 STARK MANY FLOODED ROADS AND
DITCHES.
0510 PM MADISON OH WIND DAMAGE
08/04/03 LAKE COUPLE TREES AND SOME
WIRES KNOCKED DOWN.
FMKThe office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 11:31 PM EDT | Severe Thunderstorm Warning | CLE | Lucas, Wood | 59 min |
| Aug 3, 11:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 3, 11:37 PM EDT | Special Marine Warning | CLE | 113 min | |
| Aug 4, 1:41 PM EDT | Tornado Warning | CLE | Wood | 34 min |
| Aug 4, 1:53 PM EDT | Special Marine Warning | CLE | 2 hr | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 2:34 PM EDT | Special Marine Warning | CLE | 116 min | |
| Aug 4, 3:12 PM EDT | Severe Thunderstorm Warning | CLE | Trumbull | 33 min |
| Aug 4, 3:44 PM EDT | Flash Flood Warning | CLE | Stark | 2 hr |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:33 PM EDT | Special Marine Warning | CLE | 117 min | |
| Aug 4, 4:34 PM EDT | Severe Thunderstorm Warning | CLE | Wood | 56 min |
| Aug 4, 4:39 PM EDT | Flash Flood Warning | CLE | Wood | 4 hr |
| Aug 4, 4:57 PM EDT | Severe Thunderstorm Warning | CLE | Lake | 63 min |
| Aug 4, 5:22 PM EDT | Flash Flood Warning | CLE | Hancock | 3 hr |
| Aug 4, 6:26 PM EDT | Severe Thunderstorm Warning | CLE | Seneca | 64 min |
| Aug 4, 6:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 4, 6:32 PM EDT | Special Marine Warning | CLE | 118 min | |
| Aug 4, 6:46 PM EDT | Flash Flood Warning | CLE | Seneca | 4 hr |
| Aug 4, 7:05 PM EDT | Severe Thunderstorm Warning | CLE | Summit | 55 min |
| Aug 4, 7:19 PM EDT | Severe Thunderstorm Warning | CLE | Stark | 26 min |
| Aug 4, 7:23 PM EDT | Severe Thunderstorm Warning | CLE | Portage | 67 min |
Nearby
Severe Thunderstorm Warnings in Ohio, 2003Every severe thunderstorm warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.